Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 28, 2021, 4:44 PM EDT for Chatham County, Effingham County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 4:44 PM EDT (20:44 UTC)
- Expired
- Jun 28, 2021, 5:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 45
Counties Chatham County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 63 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
121
WWUS82 KCHS 282044
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
444 PM EDT Mon Jun 28 2021
GAZ101-117>119-SCZ042-047-051-282115-
Effingham-Coastal Chatham-Inland Chatham-Coastal Bryan-Inland
Jasper-Coastal Jasper-Hampton-
444 PM EDT Mon Jun 28 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN, EFFINGHAM,
CHATHAM, HAMPTON AND JASPER COUNTIES...
At 444 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Tarboro to near
Wassaw Island, and moving southwest at 30 mph.
HAZARD...excessive cloud to ground lightning.
SOURCE...Radar Indicated.
IMPACT...All outdoor activities should cease. Move indoors
immediately.
Some locations in the path of these storms include...
Pooler, Bluffton, Springfield, Wilmington Island, Bellinger Hill
Area, Midtown Savannah, Downtown Savannah and Coffee Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3173 8117 3187 8123 3191 8122 3189 8123
3252 8150 3263 8115 3225 8100 3224 8102
3222 8101 3219 8098 3192 8087
TIME...MOT...LOC 2044Z 049DEG 25KT 3252 8119 3194 8095
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<45 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:54 PM EDT, 50 minutes earlier.
Area forecast discussion, Jun 28, 3:54 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
354 PM EDT Mon Jun 28 2021
.SYNOPSIS...
Tropical Storm Danny over the southwest Atlantic will move
onshore along the South Carolina coast this evening. Atlantic
high pressure will then prevail before a cold front approaches
the region late week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 350 PM: See NHC for the latest update on Tropical Storm
Danny. KCLX data and visible satellite clearly shows the center
of Tropical Storm Danny off the coast of the SC Lowcountry,
tracking WNW. Rain bands associated with Danny will increase
across the coastal areas through the rest of the afternoon into
early evening. High resolution guidance indicates that rainfall
bands may reach an inflection point near the SC/GA State line,
resulting in periods of heavy rainfall. Latest SPC mesoscale
analysis indicated STP values around 1 unit along the SC Coast.
It is possible that convection over the SC Lowcountry will show
periods of concentrated mesos. The forecast will time cate PoPs
passing SE to NW across the forecast area this evening.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
Atlantic high pressure will be the dominant feature Tuesday through
Thursday. Expect fairly typical diurnal shower/thunderstorm coverage
each day. The threat for organized severe weather is low.
Temperatures will be within a few degrees of normal, with highs
peaking in the upper 80s to around 90, and lows mainly in the lower
70s, although more mild in the mid 70s at the immediate coast.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Atlantic high pressure will begin to lose influence late week into
the weekend as an amplified mid level trough shifts into the eastern
U.S. and brings a cold front towards the region. There is still
uncertainty with regards to how far and fast the front progresses,
but regardless, deep southwest flow will keep PWats near or over 2
inches and lead to scattered to numerous showers/thunderstorms each
day. Temperatures through the period are expected to be near to
slightly below normal.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Tropical Depression 4 will make its way onshore late this
afternoon/early this evening, brining impacts to KCHS/KJZI. Gusty
winds as well as showers/thunderstorms are expected. KSAV is south
of TD 4 and will experience minimal impacts, mainly in the form of
showers and possibly a thunderstorm. Gusty winds will subside early
tonight as TD 4 moves quickly inland. MVFR ceilings, maybe even IFR
at KSAV, may linger at all terminals through the evening and into
Tuesday AM.
Extended Aviation Outlook: Brief flight restrictions possible mainly
in daytime showers and thunderstorms, and possibly in early morning
low clouds/fog.
&&
.MARINE...
Tropical Storm Danny is forecast to track WNW across the SC waters
through rest of this afternoon and evening. Tropical Storm Warnings
have been posted for the SC marine zones. The GA waters will remain
on the south side of the system, resulting in Small Craft Advisory
conditions.
Tuesday through Saturday: Atlantic high pressure will be the
dominant feature through the period, although a cold front will
approach the region from the west late week. Southeast winds will
gradually become more southerly with time, and then increase in
speed towards the weekend as the pressure gradient becomes enhanced.
Conditions could become supportive of Small Craft Advisories for
portions of the waters.
Rip Currents: A Moderate Risk for rip currents is in place for all
South Carolina and Georgia beaches through this evening as low
pressure advances to the Southeast coast.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Tropical Storm Warning for SCZ045-050-052.
MARINE...Tropical Storm Warning for AMZ330-350-352.
Small Craft Advisory until 11 PM EDT this evening for AMZ354.
Small Craft Advisory until 2 AM EDT Tuesday for AMZ374.
&&
NEAR TERM...NED
SHORT TERM...ETM
LONG TERM...ETM
AVIATION...CPM/ETM
MARINE...NED/ETMHazardous weather outlook, Jun 28, 12:11 PM EDT, 4 hours 33 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Charleston SC 1211 PM EDT Mon Jun 28 2021 GAZ117-119-139-141-SCZ048-049-051-291545- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Coastal Jasper- 1211 PM EDT Mon Jun 28 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. Flash Flooding: There is a low risk for localized flash flooding, especially in urbanized areas and coastal locations. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ050-291545- Charleston- 1211 PM EDT Mon Jun 28 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. Tropical Storm Warning. Flash Flooding: There is a low risk for localized flash flooding, especially in urbanized areas and coastal locations. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-291545- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper- 1211 PM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ045-052-291545- Inland Berkeley-Tidal Berkeley- 1211 PM EDT Mon Jun 28 2021 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Flash Flooding: There is a low risk for localized flash flooding, especially in urbanized areas and coastal locations. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-291545- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- 1211 PM EDT Mon Jun 28 2021 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ354-374-291545- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1211 PM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Jun 28, 2:18 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
218 PM EDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM TROP DEPRESSION 5 ESE DEWEES ISLAND 32.81N 79.63W
06/28/2021 AMZ350 SC BUOY
THE CAPERS NEARSHORE BUOY REPORTED A 38 KNOT WIND GUST
CAUSED BY TROPICAL DEPRESSION FOUR.
&&
EVENT NUMBER CHS2100302
CPMLocal storm report, Jun 28, 2:33 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
233 PM EDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TROP DEPRESSION 2 WSW FOLLY BEACH 32.64N 79.97W
06/28/2021 CHARLESTON SC MESONET
THE SENSOR AT FOLLY SOUTH END OBSERVED A 36 KNOT WIND
GUST CAUSED TROPICAL DEPRESSION FOUR.
&&
EVENT NUMBER CHS2100303
CPMSpecial weather statement, Jun 28, 3:53 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Charleston SC
353 PM EDT Mon Jun 28 2021
SCZ042-047-048-051-282030-
Inland Jasper-Coastal Jasper-Hampton-Beaufort-
353 PM EDT Mon Jun 28 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT, HAMPTON AND
JASPER COUNTIES...
At 352 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Coosawhatchie
to near Hilton Head Island, and moving west at 30 mph.
HAZARD...strong winds 40 to 50 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Hilton Head Island, Bluffton, Port Royal, Ridgeland, Bellinger Hill
Area, Clarendon, Jasper and Hardeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3265 8119 3265 8080 3215 8068 3214 8070
3211 8109
TIME...MOT...LOC 1952Z 096DEG 28KT 3259 8087 3224 8079
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHLocal storm report, Jun 28, 4:21 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TROPICAL STORM 1 ESE ISLE OF PALMS 32.78N 79.79W
06/28/2021 AMZ350 SC MESONET
THE SENSOR AT ISLE OF PALMS REPORTED A WIND GUST OF 34
KNOTS CAUSED BY TROPICAL STORM DANNY.
&&
EVENT NUMBER CHS2100304
CPMLocal storm report, Jun 28, 4:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
441 PM EDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TROPICAL STORM 3 NE MOUNT PLEASANT 32.82N 79.82W
06/28/2021 CHARLESTON SC BROADCAST MEDIA
BROADCAST MEDIA RELAYED A REPORT VIA SOCIAL MEDIA OF A
TREE DOWN. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER CHS2100305
CPMSpecial weather statement, Jun 28, 4:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
444 PM EDT Mon Jun 28 2021
GAZ101-117>119-SCZ042-047-051-282115-
Effingham-Coastal Chatham-Inland Chatham-Coastal Bryan-Inland
Jasper-Coastal Jasper-Hampton-
444 PM EDT Mon Jun 28 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN, EFFINGHAM,
CHATHAM, HAMPTON AND JASPER COUNTIES...
At 444 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Tarboro to near
Wassaw Island, and moving southwest at 30 mph.
HAZARD...excessive cloud to ground lightning.
SOURCE...Radar Indicated.
IMPACT...All outdoor activities should cease. Move indoors
immediately.
Some locations in the path of these storms include...
Pooler, Bluffton, Springfield, Wilmington Island, Bellinger Hill
Area, Midtown Savannah, Downtown Savannah and Coffee Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3173 8117 3187 8123 3191 8122 3189 8123
3252 8150 3263 8115 3225 8100 3224 8102
3222 8101 3219 8098 3192 8087
TIME...MOT...LOC 2044Z 049DEG 25KT 3252 8119 3194 8095
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<45 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 11:30 AM EDT | Tropical Storm Warning | CHS | Berkeley | 11 hr |
| Jun 28, 1:52 PM EDT | Special Marine Warning | CHS | 83 min | |
| Jun 28, 2:08 PM EDT | Special Marine Warning | CHS | 113 min | |
| Jun 28, 3:14 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 28, 3:53 PM EDT | Special Weather Statement | CHS | Jasper | 37 min |
| Jun 28, 4:24 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 2 hr |
| Jun 28, 4:59 PM EDT | Areal Flood Advisory | CHS | Jasper | 3 hr |
| Jun 28, 6:29 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 3 hr |
| Jun 28, 7:11 PM EDT | Special Weather Statement | CHS | Jasper | 34 min |
| Jun 28, 7:42 PM EDT | Special Weather Statement | CHS | Jasper | 33 min |
| Jun 28, 5:18 PM EDT | Special Weather Statement | CHS | Chatham, Effingham | 27 min |
| Jun 28, 5:44 PM EDT | Special Weather Statement | CHS | Chatham, Effingham | 31 min |
| Jun 28, 6:19 PM EDT | Special Weather Statement | CHS | Chatham, Effingham | 26 min |
| Jun 28, 6:42 PM EDT | Special Weather Statement | CHS | Chatham, Effingham | 33 min |
| Jun 28, 7:59 PM EDT | Special Weather Statement | CHS | Jenkins, Screven | 31 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.